Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 57, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 25, 2014, 3:05 PM CDT for Calcasieu Parish, Jefferson Davis Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2014, 3:05 PM CDT (20:05 UTC)
- Expired
- Aug 25, 2014, 3:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
The radar
The Lake Charles radar (KLCH), 46 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2019 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265
WUUS54 KLCH 252005
SVRLCH
LAC019-053-252045-
/O.NEW.KLCH.SV.W.0057.140825T2005Z-140825T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 PM CDT MON AUG 25 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES IOWA...
JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...WELSH...JENNINGS...FENTON...
* UNTIL 345 PM CDT
* AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...6 MILES NORTHWEST OF
JENNINGS...MOVING SOUTHWEST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BULLER AND THORNWELL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3036 9313 3043 9272 3035 9262 3032 9262
3032 9263 3031 9262 3025 9262 3004 9281
3004 9283
TIME...MOT...LOC 2005Z 043DEG 29KT 3029 9272
$$
241 follow-up statement
456
WWUS54 KLCH 252030
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 PM CDT MON AUG 25 2014
LAC019-053-252045-
/O.CON.KLCH.SV.W.0057.000000T0000Z-140825T2045Z/
CALCASIEU LA-JEFFERSON DAVIS LA-
330 PM CDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR JEFFERSON DAVIS AND EAST CENTRAL CALCASIEU PARISHES...
AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF THORNWELL..MOVING SOUTHWEST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
LAT...LON 3036 9313 3040 9288 3027 9277 3020 9266
3004 9281 3004 9283
TIME...MOT...LOC 2031Z 043DEG 29KT 3014 9289
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:00 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 25, 1:00 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 100 PM CDT MON AUG 25 2014 .DISCUSSION... 25/18Z TAF ISSUANCE. && .AVIATION... PREVAILING VFR CONDITIONS NOTED ACRS THE AREA THIS AFTN...WITH SCT CU AROUND 3-4 KFT AND SCT TO BKN CI SPREADING WEST FM CONVECTION OVER THE NRN GULF. THE AREA OF STORMS OVER THE GULF IS ASSOCIATED WITH A SHORTWAVE TRAVELING UNDER THE BASE OF THE UPPER RIDGE...WITH SCT SHRA/TSRA EXPECTED TO AFFECT THE SRN TAF SITES THROUGH THE AFTN/EARLY EVE. INCLUDED TEMPO GROUPS AT LFT/ARA/AEX AFTER 19Z AS DAYTIME HEATING INTERACTS WITH THE UPPER LVL ENERGY...WITH VC AT LCH AFTER 21Z AND BPT AFTER 23Z. EXPECT ACTIVITY TO DIMINISH DURING THE EVENING...WITH MAINLY HIGH CLOUDS AND LT VRBL WINDS LEFTOVER FOR THE REMAINDER OF THE NIGHT. && .PREV DISCUSSION... /ISSUED 1057 AM CDT MON AUG 25 2014/ DISCUSSION... REGIONAL 88DS SHOW WIDESPREAD RAIN/EMBEDDED THUNDER BEGINNING TO CROSS SERN LA THIS MORNING...ASSOCIATED WITH THE ERLY WAVE NOTED OVER THE NERN GULF. THIS PRECIP SHOULD CONTINUE PUSHING WWD THROUGH THE DAY WHICH INHERITED GRIDS/ZONES ARE HANDLING WELL. ELSEWHERE JUST VERY MINOR TWEAKS WERE MADE TO THE GRIDS WHICH SHOULD NOT REQUIRE A MORNING UPDATE. 25 PREV DISCUSSION... /ISSUED 656 AM CDT MON AUG 25 2014/ AVIATION... HIGH PRESSURE RIDGES FROM CENTRAL NEW YORK THROUGH NORTHERN GEORGIA .ITS OUTER SOUTHERN PERIPHERY MARKED BY A BACKDOOR COLD FRONT WHICH DRAPES THROUGH CENTRAL FLORIDA AND INTO SOUTHEAST LOUISIANA. EASTERLY IMPULSES (OR SURGES) ARE PROPAGATING ALONG THE FRONTAL SURFACE...SETTING OFF SHOWERS AND THUNDERSTORMS. THE CONVECTIVE ACTIVITY WILL WORK ITS WAY INTO SOUTHWEST LOU SIANA DURING THE AFTERNOON HOURS. 21 PREV DISCUSSION... /ISSUED 426 AM CDT MON AUG 25 2014/ DISCUSSION...A VERY TYPICAL WARM AND MUGGY NIGHT ACROSS THE FORECAST AREA. RADAR CURRENTLY ABSENT OF ANY PRECIP IN THE IMMEDIATE AREA...BUT AN ISOLATED AND FORMIDABLE CELL NOW ADVANCING WEST ACROSS SLIDELLS COASTAL WATERS WITH A MARINE WARNING IN PLACE. OTHERWISE...SATELLITE IMAGERY SHOWING SOME CIRRUS STREAMING OVERHEAD ASSOCIATED WITH ONGOING AND PREVIOUS CONVECTION TO OUR EAST. TODAY AND TUESDAY...SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE ON THE INCREASE WITH THE APPROACH AND PASSAGE OF AN EASTERLY WAVE NOW POSITIONED OVER THE EASTERN GULF. AT THIS TIME TRENDING POPS HIGHER OVER THE SOUTHERN PORTION OF THE REGION WHERE BETTER LIFT AND MOISTURE WILL BE CONCENTRATED. EXPECTING RAINS TO DIMINISH EAST TO WEST GOING THROUGH TUESDAY AS FEATURE ADVANCES THROUGH. REMAINDER OF FORECAST...WITH CURRENT RIDGING UNABLE TO BECOME REESTABLISHED WITH PASSAGE OF WAVE...WILL BE MAINTAINING LOW END RAIN CHANCES OVER THE SOUTHERN PORTION OF THE FORECAST AREA WEDNESDAY...AND AREA-WIDE THURSDAY. THEN START AN UPWARD TREND FOR POPS LATE IN THE WEEK AS A DEEP SOUTHERLY FLOW DEVELOPS BETWEEN SUBTROPICAL HIGH AND APPROACHING MID-CONUS TROF. MARINE...A LIGHT OFFSHORE FLOW WILL CONTINUE TODAY...TRENDING MORE EASTERLY FOR MID-WEEK AND ONSHORE FOR THE LATTER PART OF THE WEEK. RAIN CHANCES WILL BE ON THE INCREASE LATER TODAY AND CONTINUING INTO TUESDAY WITH THE APPROACH AND PASSAGE OF AN EASTERLY WAVE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 94 75 92 74 / 40 40 50 10 KBPT 96 77 92 77 / 20 50 50 20 KAEX 95 74 92 72 / 40 40 30 10 KLFT 93 76 92 75 / 50 50 40 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...04 AVIATION...04
Hazardous weather outlook, Aug 25, 5:25 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 525 AM CDT MON AUG 25 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-261030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 525 AM CDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TROF OF LOW PRESSURE ADVANCING WEST ACROSS THE AREA WILL BRING AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE ON THE DECREASE MOVING THROUGH TUESDAY...WITH ONLY LOW END RAINS CHANCES EXPECTED FOR MID-WEEK. A DEEP SOUTHERLY FLOW DEVELOPING LATE IN THE WEEK WILL RESULT IN ANOTHER INCREASE IN SHOWER AND THUNDERSTORM COVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.
In the hours before
Special weather statement, Aug 25, 2:50 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
250 PM CDT MON AUG 25 2014
LAZ028-029-252030-
RAPIDES LA-AVOYELLES LA-
250 PM CDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 330 PM CDT...
AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF HOLLOWAY...MOVING SOUTHWEST
AT 20 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DEVILLE...
HOLLOWAY...ESLER REGIONAL AIRPORT...BALL...LIBUSE AND EFFIE.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3147 9216 3141 9215 3136 9207 3134 9207
3135 9203 3131 9200 3109 9233 3138 9264
3142 9255 3148 9223 3148 9219
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:50 PM CDT | Special Weather Statement | LCH | Rapides | 40 min |
| Aug 25, 2:56 PM CDT | Special Marine Warning | LCH | 49 min | |
| Aug 25, 3:36 PM CDT | Special Weather Statement | LCH | Calcasieu | 39 min |
| Aug 25, 3:39 PM CDT | Special Weather Statement | LCH | Rapides | 51 min |
| Aug 25, 3:46 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 44 min |
| Aug 25, 3:54 PM CDT | Special Weather Statement | LCH | Saint Martin | 66 min |
| Aug 25, 4:24 PM CDT | Special Weather Statement | LCH | Cameron | 66 min |
| Aug 25, 4:34 PM CDT | Special Weather Statement | LCH | Acadia | 56 min |
| Aug 25, 4:48 PM CDT | Special Weather Statement | LCH | Vermilion | 57 min |
| Aug 25, 4:56 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Vermilion | 64 min |
| Aug 25, 5:22 PM CDT | Special Weather Statement | LCH | Calcasieu | 53 min |
| Aug 25, 5:25 PM CDT | Special Weather Statement | LCH | Beauregard | 65 min |
| Aug 25, 5:40 PM CDT | Special Weather Statement | LCH | Vermilion | 65 min |
| Aug 25, 5:53 PM CDT | Special Weather Statement | LCH | Calcasieu | 67 min |
| Aug 25, 6:06 PM CDT | Special Marine Warning | LCH | 84 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.